Mississippi, 2010Damaging Wind in Mississippi, August 22, 2010
August 22, 2010 · NWS LIX · 1 event in 1 county or zone
Isolated thunderstorms produced a report of wind damage near McComb.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms produced a report of wind damage near McComb.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 22, 2:46 PM CST, 44 minutes earlier.
Area forecast discussion, Aug 22, 2:46 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
346 PM CDT SUN AUG 22 2010
.SHORT TERM...
LATEST SATELLITE AND RADAR CONTINUES TO SHOW CONVECTION BUBBLING
ALONG WEAK SURFACE BOUNDARY THAT STRETCHES FROM ERN
OKLAHOMA...ACROSS SOUTHERN ARKANSAS INTO CTL MISSISSIPPI.
CONVECTION HAS BEEN SLOW TO EVOLVE ACROSS NORTHERN PORTIONS OF
CFWA DUE TO WEAK CAPPING INVERSION...BUT FEEL CONVECTIVE CHANCES
WILL INCREASE LATE THIS AFTERNOON...AS WEAK H7 SHORT WAVE MOVES
SOUTH AND EAST ACROSS FORECAST AREA...INCREASING MID-LEVEL LAPSE
RATES. SURFACE TEMPERATURES AOA CONVECTIVE TEMPERATURES SHOULD
ALLOW LOW AND MID-LEVEL INSTABILITY TO LINK. NAM/GFS BUFR
SOUNDINGS BOTH INDICATE THE THREAT OF WET MICROBURSTS...FEEL
THREAT OF HAIL MINIMAL GIVEN HEIGHT OF -20C LEVEL...WHICH IS AOA
26K...THOUGH COULD SEE SOME SMALL HAIL AS WEAK H7 SHORT WAVE
SHOULD COOL PRIMARY HAIL GROWTH REGION SLIGHTLY. THREAT OF
CONVECTION WILL WANE DUE TO DIURNAL EFFECTS IN 02-03 UTC
TIMEFRAME...THUS TRIMMED POPS AFT THIS TIME. LINGERED SLGT CHC
POPS ACRS COASTAL AREAS THIS EVENING...AND TOMORROW...AS DO NOT
FEEL COLD POOL PROCESSES WILL BE STRONG ENOUGH TO PUSH BOUNDARY OR
ANY ATTENDANT OUTFLOW BOUNDARIES TOO DEEP INTO SOUTHERN PORTION OF
CFWA. FOR TEMPERATURES...ONLY TWEAKED GOING MINIMUM TEMPS FOR
TONIGHT. SOME COOLING AND DRYING AT H9 AND H8 ONLY SHOULD AFFECT
NORTHERN PTNS OF FORECAST AREA TMRW...BUT NOT SUFFICIENTLY TO
WARRANT DROPPING GOING HEAT ADVISORY. HEAT AND HUMIDITY WILL
CONTINUE FURTHER SOUTH...DUE TO REASONS GIVEN PREVIOUSLY...AND
GIVEN PROLONGED NATURE OF HEAT...DECIDED TO UPGRADE TO AN
EXCESSIVE HEAT WARNING FOR BULK OF CFWA. AREA SHOULD FINALLY SEE
SOME RELIEF FROM THE HEAT AND HUMIDITY ON TUESDAY.
.LONG TERM...
NATION WILL BE SPLIT BY ACTIVE LONG WAVE TROUGH TO THE EAST AND
POTENT H5 RIDGE ACROSS WESTERN CONUS. PATTERN WILL REMAIN
ESTABLISHED THROUGH THE BULK OF THE MEDIUM RANGE. DOMINATING
FEATURE IN THE LOW LEVELS WILL BE ENCOMPASSING SURFACE RIDGE THAT
WILL STRETCH FROM CANADIAN BORDER INTO SOUTHERN PLAINS...PLACING
NORTHERN PORTIONS OF FORECAST AREA IN LOW LEVEL E-NE FLOW. BELIEVE
THIS SHOULD LIMIT TSRA CHANCES EARLY IN THE MEDIUM RANGE FOR THESE
AREAS. QUASI- STATIONARY LARGE SCALE FLOW PATTERN WILL KEEP
REMNANTS OF SURFACE BOUNDARY LINGERING ALONG COASTAL AREAS THROUGH
THE PERIOD. FOR THIS REASON...WHICH WILL KEEP HEAT AND THREAT OF
CONVECTION LIKELY EACH DAY. NORTHERN AREAS WILL SEE A BETTER
INTRUSION OF SLIGHTLY COOLER AND DRIER AIR...WHICH WILL HELP
MITIGATE HEAT THROUGH AT LEAST FRIDAY. UPPER RIDGE BEGINS TO BUILD
OVER CENTRAL U.S. LATE IN THE PERIOD...SLIGHT FLY IN THE OINTMENT
IS WEAK WAVE THAT THAT NAEFS AND OPERATIONAL GFS/EC DEVELOP OVER
ERN TX/WRN LA FRIDAY NIGHT AND LINGER OVER THE REGION THROUGH THE
WEEKEND. BUILDING UPPER RIDGE AND RETURN TO SOUTH TO SOUTHEAST
SURFACE FLOW WILL INCREASE LOW LEVEL MOIST/WARM ADVECTION...BUT
COUPLED WITH WEAKNESS IN UPPER FLOW...WILL ALSO BRING INCREASING
CHANCES OF CONVECTION.
&&
.AVIATION...
MOSTLY VFR CONDITIONS EXPECTED EXCEPT NEAR AREAS OF CONVECTION. TAFS
REFLECT SLIGHT RISK OF STRONGER STORMS AT KMCB...KBTR...KASD...KHSA
AND KGPT THROUGH ABOUT 02Z. A WEAK COLD FRONT WILL MOVE SOUTH AND
HELP FOCUS CONVECTION OVER NORTHSHORE EARLY THIS EVENING...WITH
ISOLATED CONVECTION POSSIBLE FOR THE SOUTHSHORE THROUGH THE NIGHT.
MVFR VISIBILITY CONDITIONS ARE EXPECTED TO REDEVELOP OVERNIGHT...
GENERLLY IN THE 08-13Z TIME FRAME. EXPECT SCATTERED THUNDERSTORMS
TO DEVELOP IN DIURNAL HEATING ON MONDAY.
&&
.MARINE...
HIGH PRESSURE WILL WEAKEN ACROSS THE COASTAL WATERS...WITH WEST TO
NORTHWEST WINDS BECOMING GENERALLY LIGHT AND VARIABLE THROUGH
EVENING AND OVERNIGHT. THUNDERSTORMS OVER COASTAL WATERS SHOULD
DECREASE IN INTENSITY AND COVERAGE BY MORNING. THE FRONTAL BOUNDARY
WILL BECOME NEARLY STATIONARY ALONG THE CENTRAL GULF COAST OR THE
NEAR COASTAL WATERS THROUGH MID WEEK BEFORE BECOMING DIFFUSE. SEAS
EXPECTED TO RUN 1 TO 3 FEET OVER INNER WATERS AND 1 TO 3 FEET OVER
OUTER COASTAL WATERS OVER THE NEXT TWO DAYS. ISOLATED DIURNAL
CONVECTION EXPECTED TO REDEVELOP FOR NEXT SEVERAL DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 97 73 96 / 20 20 10 10
BTR 76 99 75 96 / 30 20 10 10
ASD 77 97 75 95 / 40 20 20 20
MSY 79 95 79 96 / 40 20 20 20
GPT 77 97 76 95 / 40 20 20 20
PQL 77 99 80 93 / 40 30 20 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...EXCESSIVE HEAT WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING
ZONES: ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...NONE.
MS...HEAT ADVISORY UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES:
AMITE...PIKE...WALTHALL...AND WILKINSON.
EXCESSIVE HEAT WARNING UNTIL 10 PM MONDAY FOR THE FOLLOWING
ZONES: HANCOCK...HARRISON...JACKSON...AND PEARL RIVER.
GM...NONE.
&&
SFHazardous weather outlook, Aug 22, 10:04 AM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1104 AM CDT SUN AUG 22 2010
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-231615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1104 AM CDT SUN AUG 22 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
...HEAT STRESS...
HEAT INDEX READINGS ARE ONCE AGAIN EXPECTED TO CLIMB INTO THE 105 TO
110 DEGREE RANGE THIS AFTERNOON AS A STRONG AREA OF HIGH PRESSURE AT
THE SURFACE AND ALOFT REMAINS IN PLACE ACROSS THE REGION. A HEAT
ADVISORY IS IN EFFECT THROUGH 10 PM THIS EVENING. LITTLE RELIEF IS
EXPECTED DURING THE OVERNIGHT PERIOD...WITH HEAT INDEX READINGS GENERALLY
REMAINING ABOVE THE 80 DEGREE MARK. A HEAT ADVISORY MAY BE
REQUIRED THROUGH MONDAY EVENING. CAUTION IS ADVISED WHEN
CONDUCTING OUTDOOR ACTIVITIES TODAY. STAY HYDRATED AND DRINK
PLENTY OF WATER. MAKE SURE TO CHECK ON THE ELDERLY AND PETS...BOTH
WHO ARE MORE VULNERABLE TO HEAT WHEN LEFT UNCHECKED.
...THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP LATER THIS
AFTERNOON AS AN UPPER LEVEL DISTURBANCE PASSES EAST TO WEST
ACROSS THE OUTLOOK AREA...AND DRIVES A WEAK COLD FRONT FROM THE
NORTHEAST. LOCALLY SEVERE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING BRIEF DAMAGING WIND GUSTS...FREQUENT LIGHTNING AND
LOCALLY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. ISOLATED TO
SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH
THE OVERNIGHT PERIOD.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
DANGEROUS HEAT STRESS LEVELS ARE EXPECTED TO CONTINUE ON MONDAY WITH
HEAT INDICES AROUND 110 DEGREES POSSIBLE. A HEAT ADVISORY MAY BE
REQUIRED THROUGH MONDAY EVENING.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE OUTLOOK
PERIOD...MAINLY FOR COASTAL AREAS AND THE GULF COASTAL WATERS. GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL ARE POSSIBLE
WITH THE STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
SF
In the hours before
Special weather statement, Aug 22, 3:16 PM CST, 14 minutes before
MSZ069-222215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 PM CDT SUN AUG 22 2010
...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING AMITE COUNTY...
AT 414 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF LIBERTY...OR ABOUT 8 MILES NORTH
OF GILLSBERG...MOVING SOUTHEAST AT 10 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GILLSBERG
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Thunderstorm Wind, Amite
- When
- August 22, 3:30 PM CST
- Where
- Amite County, 1.09 mi E of Glading
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 31.148, -90.632
Strong thunderstorm winds destroyed a shed and blew a shutter off a home on Lower Glading Road southwest of McComb.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Indiana, August 22, 20102 deaths · 2 injured · 1 event
- Flash Flooding and Heavy Rain in New York, August 22 to 23, 20101 death · 2 injured · $150,000 · 9 events
- Damaging Wind in Florida, August 22, 20101 death · 1 injured · 1 event
- Flash Flooding and Damaging Winds in Mississippi, August 22, 2010$1.2 million · 65 kt wind · 35 events
- Lightning Strike in Florida, August 22, 20102 injured · $2.0 million · 1 event
- Damaging Winds and High Wind in Utah, August 22, 2010$300,000 · 66 kt wind · 8 events
- Flash Flood and Damaging Winds in Arkansas, August 22, 2010$125,000 · 58 kt wind · 5 events
- Flooding in New York, August 22 to 23, 2010$100,000 · 2 events
- Flooding in New York, August 22 to 27, 2010$50,000 · 7 events
- Damaging Wind in Louisiana, August 22, 2010$30,000 · 60 kt wind · 1 event
- Tornado in Pennsylvania, August 22, 2010$25,000 · EF0 · 1 event
- Lightning Strike in Alabama, August 22, 2010$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260862.